Alert archive / California / Wind Advisories in 2015

Wind Advisory 6, NWS Phoenix, AZ

May 7, 2015

NWS Phoenix, AZ issued this wind advisory at May 7, 2015, 10:44 PM PDT. It was in force for 76 min.

The area

The counties it named.

The facts

Issued
May 7, 2015, 10:44 PM PDT (05:44 UTC)
Expired
May 8, 2015, 12:00 AM PDT
In force
76 min
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

313 
WWUS75 KPSR 080544
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1044 PM MST THU MAY 7 2015

.STRONG WINDS ASSOCIATED WITH THE APPROACH AND PASSAGE OF A COLD
FRONT IS CREATING STRONG WINDS AND BLOWING DUST AND SAND OVER
SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA. CONDITIONS BEGIN TO
IMPROVE AFTER MIDNIGHT.

CAZ033-080700-
/O.NEW.KPSR.DU.Y.0004.150508T0544Z-150508T0700Z/
/O.NEW.KPSR.WI.Y.0006.150508T0544Z-150508T0700Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO...
GLAMIS...IMPERIAL...THE SALTON SEA
1044 PM MST THU MAY 7 2015

...BLOWING DUST ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A BLOWING DUST
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. A WIND
ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT
UNTIL MIDNIGHT PDT TONIGHT. 

* AFFECTED AREA...SOUTHEAST CALIFORNIA...INCLUDING EL CENTRO...
  DESERT CENTER...JOSHUA TREE NATIONAL PARK AND ADDITIONAL LOCATIONS
  ALONG THE INTERSTATE 8 AND 10 CORRIDORS.

* TIMING...STRONGEST WINDS UNTIL MIDNIGHT THEN IMPROVING. LIKEWISE REDUCED
  VISIBILITIES IN BLOWING DUST AND SAND WILL BEGIN TO IMPROVE AFTER
  MIDNIGHT.

* WINDS...WEST SOUTHWEST 25 TO 30 MPH WITH GUSTS 40 TO 45 MPH.

* VISIBILITY...LOCALLY BETWEEN ONE HALF AND ONE MILE.

* IMPACTS...STRONG GUSTS WILL CREATE HAZARDOUS CROSSWINDS AND THE
  POTENTIAL FOR LOCALLY REDUCED VISIBILITIES DUE TO BLOWING DUST AND
  SAND. TRAVEL ALONG NORTH TO SOUTH ORIENTED ROADWAYS AND THROUGH
  AREA MOUNTAIN PASSES AND GAPS MAY BE DIFFICULT AT TIMES...ESPECIALLY
  ALONG THE I-8 CORRIDOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE READY FOR A SUDDEN DROP IN VISIBILITY. IF YOU ENCOUNTER
BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT
APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR
VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR
FOOT OFF THE BRAKE PEDAL.

REMEMBER...PULL ASIDE...STAY ALIVE.


&&

$$

AZZ025-CAZ031-080700-
/O.NEW.KPSR.DU.Y.0004.150508T0544Z-150508T0700Z/
YUMA/MARTINEZ LAKE AND VICINITY-LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...FORTUNA FOOTHILLS...SAN LUIS...
SOMERTON...YUMA...BLYTHE
1044 PM MST THU MAY 7 2015

...BLOWING DUST ADVISORY IN EFFECT UNTIL MIDNIGHT MST /MIDNIGHT
PDT/ TONIGHT...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A BLOWING DUST
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT MST /MIDNIGHT PDT/
TONIGHT. 

* AFFECTED AREA...STRONGEST WINDS UNTIL MIDNIGHT THEN IMPROVING. LIKEWISE
  REDUCED VISIBILITIES IN BLOWING DUST AND SAND WILL BEGIN TO IMPROVE
  AFTER MIDNIGHT.

* TIMING...UNTIL MIDNIGHT WITH IMPROVEMENT THEREAFTER.

* WINDS...WEST 25 TO 35 MPH. 

* VISIBILITY...LOCALLY ONE HALF TO ONE MILE.

* IMPACTS...STRONG GUSTS WILL CREATE HAZARDOUS CROSSWINDS AND THE
  POTENTIAL FOR LOCALLY REDUCED VISIBILITIES DUE TO BLOWING DUST AND
  SAND. TRAVEL ALONG NORTH TO SOUTH ORIENTED ROADWAYS AND THROUGH
  AREA MOUNTAIN PASSES AND GAPS MAY BE DIFFICULT AT TIMES...ESPECIALLY
  ALONG THE I-8 CORRIDOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE READY FOR A SUDDEN DROP IN VISIBILITY. IF YOU ENCOUNTER
BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT
APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR
VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR
FOOT OFF THE BRAKE PEDAL.

REMEMBER...PULL ASIDE...STAY ALIVE.

&&

$$

CAZ030-032-080700-
/O.NEW.KPSR.WI.Y.0006.150508T0544Z-150508T0700Z/
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...KEYS VIEW...
LOST HORSE...CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN
1044 PM MST THU MAY 7 2015

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

* AFFECTED AREA...SOUTHEAST CALIFORNIA...INCLUDING EL CENTRO...
  DESERT CENTER...JOSHUA TREE NATIONAL PARK AND ADDITIONAL LOCATIONS
  ALONG THE INTERSTATE 8 AND 10 CORRIDORS.

* TIMING...UNTIL MIDNIGHT.

* WINDS...WEST SOUTHWEST 25 TO 30 MPH WITH GUSTS 40 TO 45 MPH.

* IMPACTS...STRONG GUSTS WILL CREATE HAZARDOUS CROSSWINDS AND THE
  POTENTIAL FOR LOCALLY REDUCED VISIBILITIES DUE TO BLOWING DUST AND
  SAND.  TRAVEL ALONG NORTH TO SOUTH ORIENTED ROADWAYS AND THROUGH
  AREA MOUNTAIN PASSES AND GAPS MAY BE DIFFICULT AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$
1 follow-up statement
056 
WWUS75 KPSR 080659
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1159 PM MST THU MAY 7 2015

CAZ033-080800-
/O.EXP.KPSR.DU.Y.0004.000000T0000Z-150508T0700Z/
/O.EXP.KPSR.WI.Y.0006.000000T0000Z-150508T0700Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO...
GLAMIS...IMPERIAL...THE SALTON SEA
1159 PM MST THU MAY 7 2015

...BLOWING DUST ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT...
...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT...

BREEZY CONDITIONS WILL PERSIST THROUGH THE REMAINDER OF THE OVERNIGHT
HOURS...HOWEVER THE THREAT FOR STRONG WINDS AND WIDESPREAD BLOWING
DUST HAS DIMINISHED. THEREFORE THE ADVISORIES WILL BE ALLOWED TO
EXPIRE AS SCHEDULED. 

$$

AZZ025-CAZ031-080800-
/O.EXP.KPSR.DU.Y.0004.000000T0000Z-150508T0700Z/
YUMA/MARTINEZ LAKE AND VICINITY-LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...FORTUNA FOOTHILLS...SAN LUIS...
SOMERTON...YUMA...BLYTHE
1159 PM MST THU MAY 7 2015

...BLOWING DUST ADVISORY WILL EXPIRE AT MIDNIGHT MST /MIDNIGHT
PDT/ TONIGHT...

BREEZY WINDS WILL PERSIST THROUGH THE REMAINDER OF THE OVERNIGHT
HOURS. HOWEVER...THE THREAT OF WIDESPREAD BLOWING DUST HAS DIMINISHED
AND THE ADVISORY WILL BE ALLOWED TO EXPIRE AS SCHEDULED. 

$$

CAZ030-032-080800-
/O.EXP.KPSR.WI.Y.0006.000000T0000Z-150508T0700Z/
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...KEYS VIEW...
LOST HORSE...CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN
1159 PM MST THU MAY 7 2015

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT...

BREEZY CONDITIONS WILL PERSIST THROUGH THE REMAINDER OF THE OVERNIGHT
HOURS...HOWEVER THE STRONGEST WINDS HAVE DIMINISHED. THEREFORE THE
ADVISORY WILL BE ALLOWED TO EXPIRE AS SCHEDULED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at May 7, 10:20 PM PDT, 24 minutes earlier.

Area forecast discussion, May 7, 10:20 PM PDT, 24 minutes before
AREA FORECAST DISCUSSION...CORRECTED WWA SECTION
NATIONAL WEATHER SERVICE PHOENIX AZ
1020 PM MST THU MAY 7 2015

.SYNOPSIS...
A STRONG EASTERN PACIFIC WEATHER SYSTEM WILL MOVE ACROSS THE
SOUTHWEST STATES ON FRIDAY. THE LOW PRESSURE SYSTEM WILL BRING
STRONGER GUSTY WINDS...COOLER TEMPERATURES...AND INCREASING
PRECIPITATION CHANCES THROUGH SATURDAY. A SLOW WARMING TREND
COMMENCES LATE IN THE WEEKEND INTO EARLY NEXT WEEK AS HIGH PRESSURE
GRADUALLY REBUILDS OVER THE DESERT SOUTHWEST.

&&

.DISCUSSION...
VERY STRONG WINDS CONTINUE OVER SOUTHEAST CALIFORNIA...MOST NOTABLY
OVER IMPERIAL COUNTY. WILL BE EXTENDING THE WIND ADVISORY UNTIL 07Z.
ALSO ISSUING A BLOWING DUST ADVISORY IN LIGHT OF SOME OF THE
VISIBILITY OBSERVATIONS. MADE SOME ADDITIONAL TWEAKS TO THE 12Z FRI-
12Z SAT TIME FRAME TO NUDGE UP POPS IN SOME AREAS AND TO ADD A
SLIGHT CHANCE FOR THUNDERSTORMS 18Z FRI-06Z SAT OVER A SUBSET OF THE
AREA WHERE WE HAVE POPS. FROPA IN THE PHOENIX AREA ANTICIPATED IN
THE 12-15Z FRI TIME FRAME. NOT LOOKING FOR MUCH IN THE WAY OF
PRECIP...ESPECIALLY SINCE THERE ISNT A LOW LATITUDE TAP OF MOISTURE.
BUT THERE IS SIGNIFICANT FORCING AND SOME INSTABILITY COMING INTO
PLAY.

.PREVIOUS DISCUSSION ISSUED 328 PM MST/PDT...
EARLY AFTERNOON WATER VAPOR IMAGERY DISPLAYS THE UPPER LEVEL LOW
SPINNING SOUTHWARD DOWN THE CALIFORNIA COAST INTO SOUTHERN CALIFORNIA
VERY WELL. A SWATH OF DRY AIR IS SWEEPING ACROSS SOUTHEAST
CALIFORNIA THIS AFTERNOON AHEAD OF THE LOW AS WELL AS A SMALL NOSE OF
DRY AIR BEING WRAPPED UP INTO THE LOW. EVEN WITH A DRY 80KT
SUBTROPICAL JET POSITIONED OVER NORTHERN SONORA MEXICO SOME
ALTOCUMULUS CLOUD STREAKS HAVE DEVELOPED STREAMING FROM SOUTHERN
ARIZONA NORTHWARD INTO SOUTHERN UTAH WITH A PREDOMINANT SOUTHERLY
WIND COMPONENT. WINDS HAVE BEEN BREEZY TO GUSTY TODAY ACROSS SOUTHERN
AND CENTRAL ARIZONA WITH TEMPERATURES CURRENTLY (AS OF 3PM) RANGING
FROM THE MID 70S TO LOW 80S.

THE APPROACHING UPPER LEVEL LOW WILL MOVE ACROSS SOUTHEASTERN
CALIFORNIA LATE TONIGHT WITH THE COLD FRONT TO PUSH INTO SOUTHWESTERN
ARIZONA EARLY FRIDAY MORNING. THIS SYSTEM IN GENERAL IS ON THE DRY
SIDE (LAYER MIXING RATIOS 3-4 G/KG AND PRECIPITABLE WATER LESS THAN
HALF AN INCH) SO HAVE KEPT THE FORECAST ON THE DRY SIDE WITH ANY
MENTION OF PRECIPITATION CONFINED TO THE HIGHER ELEVATIONS NORTH OF
PHOENIX AND ALONG THE HIGHER MOUNTAIN AREAS OF JOSHUA TREE NATIONAL
PARK IN SOUTHEAST CALIFORNIA. THIS QUICKLY PROGRESSING SYSTEM WILL
HEAD TOWARDS THE NORTHEAST BY SATURDAY...CHANGING THE PREDOMINANT
WINDS TO NORTH-NORTHWEST UNDER SUBSIDENT CONDITIONS BEHIND THE
DEPARTED LOW WITH HIGH PRESSURE BUILDING BACK IN QUICKLY.
TEMPERATURES WILL BE ON THE REBOUND BY EARLY NEXT WEEK...HEADING BACK
TOWARD SEASONAL NORMAL (LOW 90S) ACROSS THE DESERT SOUTHWEST UNDER
MOSTLY CLEAR SKIES.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...
UPPER LOW CENTERED OVER SAN JOAQUIN VALLEY AS OF 04Z WITH
ASSOCIATED COLD FRONT BETWEEN DRA AND LAS EXTENDING
SOUTH-SOUTHWESTWARD ACROSS MOHAVE DESERT. SURFACE LOW CENTERED NEAR
LAS. PREDOMINANT SOUTHERLY COMPONENT TO THE SURFACE WINDS WILL
CONTINUE OVERNIGHT TRENDING FROM SOUTH-SOUTHWEST TO SOUTH-
SOUTHEAST BETWEEN 08Z-10Z BEFORE FRONTAL PASSAGE THROUGH METRO
PHOENIX BETWEEN 12Z-15Z. ANTICIPATE BAND OF STRATOCU TO DEVELOP WITH
THE FRONTAL PASSAGE CAUSING CEILINGS TO POSSIBLY DIP BELOW FL060.
ANTICIPATE SPOTTY SHOWER DEVELOPMENT IN THE AFTERNOON WITH BEST
CHANCES FRIDAY EVENING. SLIGHT CHANCE OF AFTERNOON/EVENING TSTORMS
AS WELL.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
COLD FRONT PUSHING THROUGH THE AREA WITH WESTERLY WINDS GUSTING 35-
45 KTS...MAINLY OVER IMPERIAL COUNTY BUT NOT AS STRONG FURTHER EAST.
WINDS WILL SLOWLY DECREASE OVERNIGHT. AREAS OF LOW
VISIBILITIES WITH BLOWING DUST/SAND...BRIEFLY
BELOW HALF MILE...IMPROVING AFTER 07Z. WINDS STRENGTHEN AGAIN AFT
18Z BUT NOT AS STRONG...GUSTS 25-30 KTS. INCREASING CLOUDS WITH
AREAS OF CIGS BETWEEN FL050-070 DEVELOPING AFTER 15Z...MAINLY NEAR
AND NORTH OF I-10. SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS.

&&

.FIRE WEATHER...
SUNDAY THROUGH THURSDAY...
HIGH PRESSURE ALOFT WILL BUILD BACK INTO THE AREA FROM THE
WEST SUNDAY...RESULTING IN A DRYING AND WARMING TREND ALONG WITH
LESS WIND. MINIMUM RH VALUES WILL LOWER INTO THE TEENS SUNDAY...THEN
FALL BELOW 15 PERCENT EARLY NEXT WEEK WITH THE DRIER DESERTS SEEING
SOME AREAS WITH SINGLE DIGIT HUMIDITIES. HIGH TEMPERATURES IN THE
LOWER DESERTS WILL RETURN TO NEAR NORMAL VALUES NEXT WEEK...MOSTLY
INTO THE LOWER 90S.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...BLOWING DUST ADVISORY THIS EVENING UNTIL MIDNIGHT AZZ020-025.

CA...WIND ADVISORY THIS EVENING UNTIL MIDNIGHT PDT FOR CAZ030-032-
     033.

     BLOWING DUST ADVISORY THIS EVENING UNTIL MIDNIGHT FOR CAZ031-
     033.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...AJ
PREVIOUS DISCUSSION...CDEWEY
AVIATION...AJ
FIRE WEATHER...KUHLMAN/HIRSCH
Hazardous weather outlook, May 7, 4:14 AM PDT, 18 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
414 AM MST THU MAY 7 2015

CAZ030-032-033-080500-
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
414 AM MST THU MAY 7 2015

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM PDT
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST CALIFORNIA
AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

STRONG AND GUSTY WESTERLY WINDS ARE EXPECTED TO DEVELOP DURING THE
AFTERNOON HOURS TODAY ACROSS FAR SOUTHEAST CALIFORNIA...AND THEY WILL
CONTINUE THROUGH THE EVENING HOURS TONIGHT. PEAK WIND GUSTS WILL
LIKELY EXCEED 40 MPH AT TIMES...ESPECIALLY OVER HIGHER TERRAIN AREAS
OF JOSHUA TREE NATIONAL PARK...AND FAVORED AREAS IN IMPERIAL COUNTY
INCLUDING IMPERIAL AND EL CENTRO. GUSTY WINDS MAY PRODUCE PATCHY
BLOWING DUST AND SAND WHICH COULD SHARPLY REDUCE VISIBILITY AND
CAUSE HAZARDOUS DRIVING CONDITIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 10:44 PM PDTBlowing Dust AdvisoryPSR76 min

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.